Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
189 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for withdrawal symptoms from opiates

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6249 Questions

default
Posted on Tue, 21 Oct 2014 in Drug Abuse
Question: My finance just stopped taking opiates from a back surgery he had. He is now going through withdrawls such as RLS, joint pain, and muscle weakness. What can I get to help him?
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Was it an abrupt stop?

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about what your fiancée is going through. If she stopped these medications abruptly, I will suggest that she gets back on them and taper off slowly so as to minimize the intensity of withdrawal symptoms. If this were not the case, then managing her symptoms would be the next available option. However, if these symptoms do not prevent him from functioning at an acceptable level, I will encourage him to carry through because they would slowly fade over time. Should they be debilitating, I will recommend that he gets to see an addiction specialist for proper management.

In all, if he stopped abruptly, I will suggest that he gets back on the medications and taper off slowly. If that were not the case and symptoms do not prevent him from functioning at acceptable levels, then he should carry on because time would be very helpful. If they are too concerning, then an addiction specialist would be required for prescription medications to address the symptoms.

I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....